MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the bioraptor was fractured.Procedure shoulder dislocation and it was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6 the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of the raw materials found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.A review of the customer provided image found the fractured tip of an anchor inside of a clear glove.A visual review of the returned product found that the device was not returned in its original package.Fractured pieces of an anchor were received in a clear glove.There is debris on the shaft of the handheld device and on the fractured pieces of the anchor.Based on the condition of the product material found during visual inspection additional material testing is not required.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12353159
Report Number1219602-2021-01768
Device Sequence Number3308676
Product Code MBI
UDI-Device Identifier03596010656469
UDI-Public03596010656469
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model Number72203281
Device Catalogue Number72203281
Device Lot Number2065776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1